Algebra & Number Theory
- Algebra Number Theory
- Volume 14, Number 1 (2020), 213-274.
Coble fourfold, $\mathfrak S_6$-invariant quartic threefolds, and Wiman–Edge sextics
We construct two small resolutions of singularities of the Coble fourfold (the double cover of the four-dimensional projective space branched over the Igusa quartic). We use them to show that all -invariant three-dimensional quartics are birational to conic bundles over the quintic del Pezzo surface with the discriminant curves from the Wiman–Edge pencil. As an application, we check that -invariant three-dimensional quartics are unirational, obtain new proofs of rationality of four special quartics among them and irrationality of the others, and describe their Weil divisor class groups as -representations.
Algebra Number Theory, Volume 14, Number 1 (2020), 213-274.
Received: 2 February 2019
Revised: 1 July 2019
Accepted: 1 September 2019
First available in Project Euclid: 7 April 2020
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Cheltsov, Ivan; Kuznetsov, Alexander; Shramov, Konstantin. Coble fourfold, $\mathfrak S_6$-invariant quartic threefolds, and Wiman–Edge sextics. Algebra Number Theory 14 (2020), no. 1, 213--274. doi:10.2140/ant.2020.14.213. https://projecteuclid.org/euclid.ant/1586224824